MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ANTI-D (DVI+); IH-CARD ANTI-D (DVI+); 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ANTI-D (DVI+); IH-CARD ANTI-D (DVI+); 48 CARDS
Catalog Number 813251100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported weak positive results with the anti-d instead of clearly negative results on ih-1000 when using the ih-card anti-d (dvi+).Originally, the customer stated that he observed this issue with hemobioscience control qc3 which is supposed to be rhd negative.The customer provided a product sample of the affected ih-card anti-d (dvi+) for investigational testing.Our quality control laboratory is currently testing the complaint sample in parallel with their retention sample of the supposedly defective lot on ih-1000.This testing is ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Also still ongoing is an analysis of the trace files of the affected instrument ih-1000.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported weak positive results with the anti-d instead of clearly negative results when testing with the e ih-card anti-d (dvi+) on the ih-1000 instrument.Originally, the customer stated that he observed this issue only with hemobioscience control qc3 which is supposed to be rhd negative.The customer provided a sample of the allegedly defective product ih-card anti-d (dvi+) for investigational testing and also the hemobioscience qc 3.The hemobioscience qc3 was already expired when we received it on our premises.Our quality control laboratory visually checked the cards returned by the customer and their retention sample of the supposedly defective lot.All acceptance criteria with regard to intact sealing, correct filling height, homogeneous gel and the absence of splashes in the reaction chamber were met.We observed only a slightly reduced supernatant in both the complaint sample and the retention sample which had no negative impact.Additionally our quality control laboratory tested the complaint sample and their retention sample of the supposedly defective lot with different donor samples on the ih-1000.In total we tested 48 ih-cards of the supposedly defective lot.Due to the reason for the complaint, the focus was on the testing of rhd negative samples on the ih-1000.In some cases the reaction were assessed as question mark and not as clearly negative.This evaluation was plausible due to single red blood cells in the gel column above the pellet.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The data files of the affected ih-1000 instrument were analyzed.Within the investigation of the data we observed that the issue also occurred with patient samples.The interpretation "?" or "+" by the instrument was confirmed and is justified due to the presence of few agglutinations above the pellet.Based on the investigation the complaint was classified as confirmed - upp (unexpected product performance).Based on the test results and the analysis of the data files the complaint had to be confirmed.However, the section interpretation of results of the instruction for use contained the following note:" *a very weak reaction is not an expected result for antigen testing.It may indicate that a false positive or a very weak/partial expression of the antigen is present.Further investigation of this sample should be performed before the antigen status is determined." the observed and confirmed issue has already been addressed and documented in internal quality notification (b)(4).

Brand Name
BLOOD GROUPING REAGENT IH-CARD ANTI-D (DVI+)
Common Device Name
IH-CARD ANTI-D (DVI+); 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15354460
Report Number9610824-2022-00055
Device Sequence Number20402469
Product Code QHR
UDI-Device Identifier07611969962402
UDI-Public(01)07611969962402(17)230130(10)9201080
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
125097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2023
Device Catalogue Number813251100
Device Lot Number9201080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date09/05/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEMO QC#3, LOT 2206211.; HEMO QC#3, LOT 2206211.; IH-1000, SN (B)(6). ; IH-1000, SN (B)(6).
Patient SexUnknown